MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/23/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm portico valve was selected for implant using a small flexnav delivery system.It was noted that a pre-implant dilatation was performed using an unknown 20mm balloon catheter.It was also noted that during procedure the valve had to be re-sheathed due to be deployed too deep.It was noted during a second deployment attempt, that the patient's blood pressure dropped when the 23mm portico valve was 80% deployed.The decision was made to fully deployed/release the valve, but the patient's blood pressure remained low.The patient was administered unknown drugs and given a cardiac massage in an attempt to mitigate their low blood pressure, but was deemed ineffective.An angiogram was performed and discovered a pericardial effusion.The decision was made to perform a pericardiocentesis.A few minutes after the pericardiocentesis the patient passed away.The cause of the patient's drop in blood pressure, pericardial effusion and death are unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of cardiac tamponade and patient death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the patient was not in a good condition prior to the procedure.It was also indicated that the patient had extensive calcifications of the anulus which was thought to be the cause of the cardiac tamponade.It was believed that patient's drop in blood pressure and death was due to the ventriculo-aortic junction dissection.The event was thought to be caused by patients anatomical features and medical history.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that prior to implanting the 23mm portico valve, the patient had a pulmonary edema and was not in a good condition.The patient's activated clotting time was 270 seconds and heparin was administered.The patient was administered adrenalin and noradrenalin and given a cardiac massage in an attempt to mitigate their low blood pressure, but was deemed ineffective.The pericardial effusion was found by echocardiogram and angiogram, and then the pericardial effusion escalated into a cardiac tamponade.It is believed that the extensive calcifications of the anulus is the cause of the cardiac tamponade.It is believed that the cause of the patient's drop in blood pressure, and death is the ventriculo-aortic junction dissection.It is believed that the event is caused by patients anatomical features and medical history.There was no clinically significant delay in procedure.
 
Additional Manufacturer Narrative
An event of cardiac tamponade and patient death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the patient was not in a good condition prior to the procedure.It was also indicated that the patient had extensive calcifications of the anulus which was thought to be the cause of the cardiac tamponade.The likely cause of the death was annular rupture from balloon pre-dilation (a compliant balloon was used) which caused acute pericardial tamponade.The event was thought to be caused by patients anatomical features and medical history and was unrelated to the navitor implant.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15965197
Report Number2135147-2022-02510
Device Sequence Number5574404
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number8040689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/16/2023
03/28/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date03/20/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMALL FLEXNAV DELIVERY SYSTEM. FNAV-DS-SM(8409496)
Outcome Attributed to Adverse Event Death;
Patient SexUnknown